Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 39, NWS Paducah, KY

April 15, 2011Cape Girardeau County, Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 15, 2011, 4:25 PM CDT for Cape Girardeau County, Perry County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2011, 4:25 PM CDT (21:25 UTC)
Expired
Apr 15, 2011, 5:00 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cape Girardeau County, MO, Perry County, MO

The radar

The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:47 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1776 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS53 KPAH 152125
SVRPAH
MOC031-157-152200-
/O.NEW.KPAH.SV.W.0039.110415T2125Z-110415T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
  EASTERN PERRY COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 500 PM CDT.

* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DAISY..AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  DAISY...
  MILLERSVILLE...
  ALTENBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

&&

LAT...LON 3783 8971 3774 8966 3770 8958 3770 8952
      3768 8951 3759 8952 3737 8969 3745 8987
      3761 8987 3786 8977
TIME...MOT...LOC 2125Z 210DEG 33KT 3757 8977
WIND...HAIL <50MPH 1.00IN

$$
1 follow-up statement
640 
WWUS53 KPAH 152139
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CDT FRI APR 15 2011

MOC031-157-152200-
/O.CON.KPAH.SV.W.0039.000000T0000Z-110415T2200Z/
CAPE GIRARDEAU MO-PERRY MO-
439 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN PERRY AND NORTHWESTERN CAPE GIRARDEAU COUNTIES IN
SOUTHEAST MISSOURI...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF LONGTOWN...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE 
INDICATED COUNTY.

ANOTHER SEVERE STORM WAS LOCATED OVER EAST CENTRAL BOLLINGER 
COUNTY...MOVING NORTHEAST TOWARD BURFORDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN OCCASIONALLY PRODUCE A TORNADO QUICKLY. BE PREPARED
TO IMPLEMENT YOUR TORNADO PLAN OF ACTION.

&&

LAT...LON 3783 8971 3774 8966 3770 8958 3770 8952
      3768 8951 3759 8952 3737 8969 3745 8987
      3761 8987 3786 8977
TIME...MOT...LOC 2138Z 210DEG 33KT 3767 8969
WIND...HAIL <50MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 15, 2:45 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI APR 15 2011

.DISCUSSION...
MANY CHALLENGES WITH THIS FORECAST PACKAGE.  FIRST ARE THE NEAR TERM
PRECIP CHANCES.  ISOLATED CONVECTION HAS BEGUN IN FAR WESTERN
PORTIONS OF THE PAH FORECAST AREA...WITH ALL BUT FAR EASTERN
PORTIONS OF THE FA IN A TORNADO WATCH.  SHOWERS AND STORMS WILL
CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION THROUGH THE LATE
AFTERNOON HOURS.  BETWEEN ONGOING CONVECTION THIS EVENING...AND WRAP
AROUND MOISTURE PRODUCING SHOWERS LATE TONIGHT INTO SATURDAY...KEPT
LIKELY POPS EAST FOR THUNDERSTORMS TO CHANCE POPS WEST FOR FOR
SHOWERS THIS EVENING.  AFTER MIDNIGHT...WITH THE FRONT TO OUR EAST
ANY PRECIP SHOULD JUST BE LINGERING SHOWERS.  WENT WITH CHANCE POPS
NORTHEAST TO SLIGHT CHANCE POPS SOUTHWEST LATE TONIGHT AND SATURDAY
MORNING...WITH POPS TAPERING OFF FROM SOUTHWEST TO NORTHEAST
SATURDAY AFTERNOON.

THERE WILL BE A BREAK IN THE PRECIPITATION CHANCES SATURDAY NIGHT
INTO SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE GULF COAST STATES.
CONDITIONS WILL REMAIN COOL INTO SATURDAY NIGHT...BUT AS THE HIGH
MOVES SOUTHEAST OF OUR AREA...A RETURN OF SOUTHERLY WINDS AND
SUNSHINE WILL PROVIDE A NICE WARM UP ON SUNDAY.

A WARM FRONT WILL LIFT NORTH OF OUR REGION ON SUNDAY...AND IT WILL
LINGER NORTH OF THE PAH FA FOR THE EARLY PART OF THE WORK WEEK.  THE
FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT...BUT WHERE THE SHOWERS AND STORMS WILL DEVELOP IS THE
QUESTION.  THE LAST COUPLE OF RUNS OF BOTH THE GFS AND ECMWF HAVE
BEEN ALL OVER THE PLACE...AND FOR NOW KEPT SUNDAY NIGHT AND MONDAY
DRY...WITH SLIGHT TO LOW CHANCE POPS MONDAY NIGHT INTO TUESDAY.  THE
12Z RUNS OF THE GFS AND ECMWF DO HAVE VERY GOOD AGREEMENT FOR
TUESDAY NIGHT...SHOWING LOW PRESSURE MOVING INTO THE GREAT LAKES
REGION DRAGGING A COLD FRONT THROUGH THE FA.  INCLUDED HIGH CHANCE
POPS FOR TUESDAY NIGHT ACROSS THE ENTIRE AREA.  AFTER THE FRONT
PASSES...THE MODELS AGAIN DIVERGE...SO AT THIS TIME CHOSE TO KEEP
CHANCE POPS THROUGH THE END OF THE FORECAST PERIOD UNTIL A CLEARER
PICTURE EMERGES.

IN THE NEAR TERM...LEANED MORE TOWARD THE SLIGHTLY WARMER MAV
GUIDANCE FOR TONIGHT THROUGH SUNDAY...AND TOWARD THE COOLER MAV
TEMPS FOR SUNDAY NIGHT. IN THE EXTENDED...OVERALL STAYED WITHIN A
FEW DEGREES OF THE LATEST MEX GUIDANCE.

&&

.AVIATION...
STRATO-CU AND MVFR CIGS COVERED MUCH OF SOUTHEAST MISSOURI WITH
HIGH LEVEL CLOUDS DEPARTING EAST OF THE MISSISSIPPI. KEPT CB/S FOR
CONVECTIVE MENTION GIVEN UNCERTAINTY WITH RESPECT TO COVERAGE.
WINDS WILL STAY SOUTH/SOUTHEAST THIS AFTERNOON...WITH GUSTS OVER 20
KTS CONTINUING. WINDS WILL VEER THIS EVENING WITH FRONTAL PASSAGE
TO SOUTHWEST. OVERNIGHT...PROBABILITY FOR MVFR CIGS WILL INCREASE
ESPECIALLY AFTER MIDNIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
333 AM CDT FRI APR 15 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-160845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
333 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TODAY...SOME OF WHICH MAY BE SEVERE.
CONVECTION SHOULD BE ONGOING IN THE MORNING...MOVING NORTHEAST
ACROSS THE EVANSVILLE TRI STATE AND PENNYRILE REGIONS. ADDITIONAL
DEVELOPMENT IS LIKELY IN THE WAKE OF THE MORNING CONVECTION...
FROM LATE MORNING INTO THE AFTERNOON HOURS. STORMS WITH ROUND TWO
COULD TAKE ON SUPERCELL CHARACTERISTICS...ESPECIALLY OVER
SOUTHEAST MISSOURI...WESTERN KENTUCKY AND THE SOUTHERN TIP OF
ILLINOIS. HAZARDS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND
POSSIBLY TORNADOES. THE ALERT LEVEL WILL LARGELY DEPEND ON HOW
UNSTABLE THE ATMOSPHERE CAN BECOME THROUGH THE DAY...AND IF UPPER
LEVEL JET STREAM WINDS CAN LINE UP WITH THE AXIS OF
DESTABILIZATION. STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50
MPH.

LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN TODAY. RAINFALL EARLIER
THIS WEEK HAS GROUND CONDITIONS SATURATED IN SOME AREAS. THIS
SYSTEM IS FORECAST TO BRING TO THE REGION 1 TO 1 1/2 INCHES OF
RAINFALL...WHICH COULD CAUSE URBAN AND SMALL STREAM FLOOD CONCERNS
ONCE AGAIN.

FLOODING IS AGAIN OCCURRING ON MANY AREA RIVERS. PLEASE REFER TO
THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NEXT WEEK...IT APPEARS THE WEATHER PATTERN WILL SET UP IN A
MANNER FAVORABLE FOR PERIODS OF HEAVY RAIN. GIVEN THE VARIABILITY
IN THE MODEL DATA...IT IS TOO SOON TO TELL WITH MUCH CONFIDENCE
WHERE EXACTLY THE AXIS WILL SET UP. HOWEVER THE EFFECTS SHOULD
BE FELT ACROSS PORTIONS OF BOTH THE MID MISSISSIPPI AND LOWER
OHIO VALLEY REGIONS.

FLOODING IS EXPECTED TO CONTINUE ON MANY AREA RIVERS. PLEASE
REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON.

JP

In the hours before

Special weather statement, Apr 15, 3:02 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT FRI APR 15 2011

MOZ100-107>109-152100-
WAYNE MO-CARTER MO-BUTLER MO-RIPLEY MO-
302 PM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIPLEY...BUTLER...
EASTERN CARTER AND WAYNE COUNTIES IN SOUTHEAST MISSOURI UNTIL
400 PM CDT...

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND STRONG WINDS
AROUND 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PIEDMONT TO MILLTOWN TO 3 MILES SOUTHWEST OF NAYLOR...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE WILLIAMSVILLE...NEELYVILLE...
HENDRICKSON...HARVIELL...GREENVILLE...QULIN...POPLAR BLUFF...
WAPPAPELLO LAKE AREA...SHOOK...WAPPAPELLO...FISK AND ROMBAUER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER
RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 15, 3:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             HENDRICKSON             36.90N 90.47W
04/15/2011  M0.88 INCH       BUTLER             MO   TRAINED SPOTTER

            NICKEL SIZED HAIL IN BUTLER CO. MISSOURI

&&

JAYSONW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:43 PM CDTSevere Thunderstorm WarningPAHWayne17 min
Apr 15, 4:16 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau29 min
Apr 15, 4:26 PM CDTSevere Thunderstorm WarningPAHStoddard34 min
Apr 15, 4:28 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Scott32 min
Apr 15, 4:47 PM CDTTornado WarningPAHCape Girardeau, Scott19 min
Apr 15, 4:52 PM CDTSevere Thunderstorm WarningPAHCape Girardeau23 min
Apr 15, 5:01 PM CDTTornado WarningPAHPerry29 min
Apr 15, 5:07 PM CDTAreal Flood AdvisoryPAHCape Girardeau3 hr
Apr 15, 5:17 PM CDTSevere Thunderstorm WarningPAHCape Girardeau28 min
Apr 15, 5:35 PM CDTAreal Flood AdvisoryPAHMississippi, Scott3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.